Hail, Lincoln
- When
- July 23, 4:25 PM CST
- Where
- Lincoln County, 3 mi NW of Silex
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.161, -91.110
Weak weather system was drifting southeast through region, triggering some isolated showers and thunderstorms. A few of the storms produced severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Weak weather system was drifting southeast through region, triggering some isolated showers and thunderstorms. A few of the storms produced severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 23, 2:27 PM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 327 PM CDT THU JUL 23 2009 .DISCUSSION... /309 PM CDT THU JUL 23 2009/ TONIGHT THROUGH SATURDAY...WEAK SFC LOW NOTED OVER NRN MO AND SRN IA THIS AFTN WITH AREA OF CONVERGENCE STRETCHING SE TOWARDS STL AND MOISTURE POOLING IN NRN MO. WITH LOW DRIFTING SE AND 1000-2000 J/KG OF CAPE AVAILABLE...WOULD NOT BE SURPRISED TO SEE A FEW -TSRA DEVELOP FROM THE CU FIELD SO INCLUDED ISOLATED MENTION FOR EARLY EVENING. PATCHY FOG IS POSSIBLE AGAIN LATE TONIGHT ESPECIALLY IN AREAS SUSCEPTIBLE TO COLD AIR DRAINAGE. SFC RIDGE SHIFTS E OVERNIGHT WITH WINDS VEERING SW BY FRI AFTN AND INCREASING AHEAD OF APCHG CDFNT. FRI LOOKS TO BE THE WARMEST DAY OF THE PD WITH HIGHS REACHING THE UPPER 80S TO NEAR 90. SHORTWAVE OVER MANITOBA /PER WATER VAPOR IMAGERY/ WILL CONTINUE DIVING SE...EVENTUALLY DRAGGING THE AFOREMENTIONED COLD FRONT THROUGH THE REGION ON SAT WITH THUNDERSTORMS EXPECTED ALONG/AHEAD OF FROPA. ALTHOUGH 0Z AND 12Z ECMWF/6Z AND 12Z GFS/6Z NAM/9Z SREF ALL IN GENERAL AGREEMENT ON WHEN CDFNT APCHGS MO/IA BORDER...DISAGREEMENTS REMAIN OVER HOW QUICKLY IT MOVES THROUGH WITH THE SREF SUGGESTING CDFNT WILL STALL ALONG THE MO/AR BORDER. PRECIP CHCS MAY NEED TO BE EXTENDED INTO SUN IF MODELS CONTINUE TO SLOW DOWN FNTL MOVEMENT. SUNDAY THROUGH THURSDAY...ECMWF AND GFS IN GOOD AGREEMENT ON LARGE SCALE PATTERN WITH CONTINUED NW FLOW ALOFT BETWEEN WRN CONUS RIDGE AND ERN CONUS TROF. EXPECTING COOLER CONDITIONS ON SUNDAY BEHIND CDFNT WITH A BRIEF WARM UP ON TUE BEFORE NEXT CDFNT MOVES THROUGH THE REGION ON TUE/WED. GUIDANCE SUGGESTS ANOTHER SHORTWAVE FOR THU/FRI BUT HELD OFF ON ADDING POPS UNTIL PERIODICITY OF SHORTWAVE PASSAGES IN THIS FLOW REGIME BECOMES BETTER ESTABLISHED. KANOFSKY && .AVIATION... /1242 PM CDT THU JUL 23 2009/ FOR THE 18Z TAFS... SHRA THIS MORNING HAVE DIMINISHED AND ASSOC CLOUD COVER MOVING EAST OF THE STL METRO SITES. EXPECT DIURNAL CU TO DEVELOP THIS AFTERNOON WITH SOUTH TO SWLY WINDS OF 8-12 KTS. EXPECT ISOLD SHRA/TSTMS TO DEVELOP ACROSS CENTRAL MO THIS AFTERNOON. DON/T EXPECTED AREAL COVERAGE TO BE ENOUGH TO WARRANT MORE THAN VCSH AND A CB GROUP AT KCOU. OTHER ISOLD SHRA/TSTMS MAY DEVELOP OVER SE IA AND MOVE SE INTO THE KUIN VCTY. AGAIN DON/T EXPECT COVERAGE TO BE MUCH AND FEEL VCSH AND A CB GROUP COVER THE CHANCES...FOR NOW. EXPECT FOG TO REDEVELOP OVER KSUS AFTER MIDNIGHT... WHICH SHOULD DISSIPATE SHORTLY AFTER SUNRISE. AREA REMAINS IN SLYSWLY FLOW IN ADVANCE OF NEXT TROUGH DUE IN FRIDAY NIGHT/SATURDAY MORNING. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 316 PM CDT THU JUL 23 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 316 PM CDT THU JUL 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT THROUGH SATURDAY NIGHT...AND AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
The St Louis radar (KLSX), 63 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Several large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188479, 188480.